Alert archive / West Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 29, 2023, 12:58 AM EDT for 5 counties in West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2023, 12:58 AM EDT (04:58 UTC)
- Expired
- Jul 29, 2023, 3:35 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2554 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WGUS51 KRLX 290458
FFWRLX
WVC017-021-041-073-085-290800-
/O.NEW.KRLX.FF.W.0009.230729T0458Z-230729T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1258 AM EDT Sat Jul 29 2023
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northeastern Gilmer County in north central West Virginia...
Southwestern Doddridge County in northern West Virginia...
Central Lewis County in northern West Virginia...
Southern Pleasants County in northwestern West Virginia...
Central Ritchie County in northwestern West Virginia...
* Until 400 AM EDT.
* At 1258 AM EDT, Doppler radar indicated a line of thunderstorms
producing heavy rain across the warned area. Between 1 and 1.5
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Weston, Harrisville, St. Marys, Pennsboro, Belmont, North Bend
State Park, Stonewall Jackson, Ellenboro, Pullman, Auburn, Grove,
Leopold, Coxs Mills, Berea, Greenwood, Troy, Linn, Alum Bridge,
Camden and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3934 8137 3939 8121 3931 8089 3930 8089
3931 8087 3928 8077 3896 8034 3888 8057
3927 8124 3930 8127 3930 8129
FLASH FLOOD...RADAR INDICATED
$$
KH2 follow-up statements
598
WGUS71 KRLX 290615
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
215 AM EDT Sat Jul 29 2023
WVC017-021-041-073-085-290800-
/O.CON.KRLX.FF.W.0009.000000T0000Z-230729T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Gilmer WV-Lewis WV-Pleasants WV-Ritchie WV-
215 AM EDT Sat Jul 29 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING FOR NORTHEASTERN GILMER, SOUTHWESTERN DODDRIDGE, CENTRAL
LEWIS, SOUTHERN PLEASANTS AND CENTRAL RITCHIE COUNTIES...
At 215 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.0 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams and poor
drainage areas.
Some locations that will experience flash flooding include...
Weston, Harrisville, St. Marys, Pennsboro, Belmont, North Bend
State Park, Stonewall Jackson, Ellenboro, Pullman, Auburn, Grove,
Leopold, Coxs Mills, Berea, Greenwood, Troy, Linn, Alum Bridge,
Camden and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3934 8137 3939 8121 3931 8089 3930 8089
3931 8087 3928 8077 3896 8034 3888 8057
3927 8124 3930 8127 3930 8129
FLASH FLOOD...RADAR INDICATED
$$
KH434
WGUS71 KRLX 290735
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
335 AM EDT Sat Jul 29 2023
WVC017-021-041-073-085-290745-
/O.CAN.KRLX.FF.W.0009.000000T0000Z-230729T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Gilmer WV-Lewis WV-Pleasants WV-Ritchie WV-
335 AM EDT Sat Jul 29 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GILMER,
SOUTHWESTERN DODDRIDGE, CENTRAL LEWIS, SOUTHERN PLEASANTS AND
CENTRAL RITCHIE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3934 8137 3939 8121 3931 8089 3930 8089
3931 8087 3928 8077 3896 8034 3888 8057
3927 8124 3930 8127 3930 8129
$$
KHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 9:52 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 28, 9:52 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
952 PM EDT Fri Jul 28 2023
.SYNOPSIS...
More showers and storms possible Saturday before a cold front
pushes through Saturday night. Cooler and less humid with high
pressure early next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 930 PM Friday...
Some updates made through 15z Saturday... Tweaked POPs for the
latest National Blend and hi-res guidance. Main effect being to
keep likely POPs further north, and limit the southern half of
the CWA at chance or lower for the possible overnight/early
morning showers and storms. Also lowered the forecast lows for
tonight a bit as some sites were already near the forecast low,
but with today's rain and resulting abundant low-level
moisture, temps may not fall too much further. Otherwise, no
major changes were made at this time.
As of 605 PM Friday...
Severe T-storm watch canceled, as all storms are now east of our
area. Also canceled the heat headlines, as all areas dropped
well below criteria once the line of storms went through.
As of 430 PM Friday...
Mainly updated POPs through 00z tonight as the previous
forecast had chance POPs at best in the eastern part of the
area, despite a sustained line heading that way. Commensurate
increase in sky coverage, to more closely align with POPs, as
well. Also boosted QPF a bit, as many spots have reported 0.25"
or more with the line of storms.
As of 405 PM Friday...
Sent a quick update to cancel severe thunderstorm watch for few
counties over western WV.
In addition, added Pocahontas and Randolph counties into the
watch until 8 PM. A line of thunderstorms continues strong with
frequent lightning and damaging winds as it moves east towards
our eastern mountains. Therefore, Pocahontas and Randolph
counties were added to the watch.
As of 229 PM Friday...
Sent an update to issue a Severe Thunderstorm Watch #557 for
the4 Middle Ohio Valley, northeast KY, and portions of WV until
8 PM this evening.
As of 1252 PM Friday...
Key Points:
* Very muggy tonight.
* Heat Advisory/warning remain in effect until 9 PM this evening.
* Marginal risk for excessive rainfall persists thru tonight.
* Marginal risk for severe thunderstorms persists thru tonight.
* Slight risk for excessive rainfall for Saturday.
* Slight risk for severe thunderstorms for Saturday.
A hot temperatures and ample low level moisture could trigger
additional convection over our CWA this afternoon and evening.
Radar shows a convective line across OH moving east into our
area. This activity was not depicted well by any models.
Another round of convection, perhaps better organized, is
possible shortly after midnight as an H500 shortwave crosses our
area. These storms could produce very heavy downpours, localized
flooding and strong gusty winds.
On Saturday, a cold front approaches from the north enhancing
showers and storms as it drops slowly south across our area. Models
show strong BL convergence within SBCAPE values exceeding 3,000 J/Kg
under an environment of low deep layered shear. PWATs around 2.2
inches ahead of the front will likely enhance rainfall rates. The
area is under a Slight risk for severe thunderstorms and a slight
risk for excessive rainfall through Saturday evening.
Saturday will be another hot day with many locations reaching triple
digit heat indices. It will continue to feel very muggy with
dewpoints forecast to reach the upper 70's in the lowlands. Some
localized spots will see as high as 108 heat index values even with
some cloud coverage. Therefore, will continue to advertise the Heat
Advisory for Saturday.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 225 PM Friday...
A cold front will push through the area Saturday night. Models
showing CAPE values of 2000-2500 Saturday evening with DCAPE of
1000-1500. Definitely some concern for damaging winds, and
possibly large hail. In addition, precipitable water values are
over 2.0 inches in some areas. This could lead to some heavy
rainfall in thunderstorms with flash flooding a possibility.
Models are showing a short wave moving through on Sunday, but
disagree with the timing and how much moisture will be available
behind the cold front. This will keep a chance of showers and
possibly thunderstorms behind the front on Sunday, more likely
in the eastern and southern counties.
A high pressure system will then build in Sunday night, bringing
dry and much cooler weather.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 1220 PM Friday...
A surface high pressure system will build over the area on
Monday and remain through mid week. The flow aloft will remain
out of the northwest. This will allow for mostly dry weather
with warm afternoons and cool nights.
Models show a cold front approaching the area from the northwest
Thursday night or Friday. This will allow for a chance of
showers and thunderstorms, but models do differ on the timing of
this front and the associated precipitation.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
\
As of 800 PM Friday...
Aside from one small thunderstorm between CRW and HTS,
precipitation has largely ended across the CWA for now. However,
we are tracking the expectation for some showers or storms in
the late overnight/early morning hours. Best chances appear to
be further north, for PKB/CKB and maybe EKN. Given the
widespread rainfall today, areas that clear and have some calmer
winds could certainly see some mist or fog tonight, but mostly
held off putting it in any TAFs for now, especially given the
chance for more rain to come in overnight. More convective
activity is expected Saturday afternoon and evening, with all
sites given at least VCTS after 18z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Areas of post rain dense fog could develop
overnight, but confidence in placement currently too low to
include in prevailing groups.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 07/29/23
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H H M H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H L H H L L L L H L H
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 00Z SUNDAY...
Localized brief IFR conditions possible in showers and thunderstorms
Saturday afternoon and night. IFR possible in fog Sunday night
and Monday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...FK/RPY/ARJ
NEAR TERM...FK/ARJ
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...FKHazardous weather outlook, Jul 28, 4:04 PM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 404 PM EDT Fri Jul 28 2023 WVZ515>526-292015- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 404 PM EDT Fri Jul 28 2023 ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a slight risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a slight risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ020-028>032-039-040-292015- Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 404 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a marginal risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-102-105-OHZ066-067-075-076-083-084-WVZ010-011-292015- Greenup-Carter-Lawrence KY-Perry-Morgan-Athens-Washington-Jackson OH- Vinton-Pleasants-Tyler- 404 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a marginal risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ027-034-292015- Clay-Wyoming- 404 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central and southern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a slight risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024-033-292015- Dickenson-Buchanan-Mingo-McDowell- 404 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a slight risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ103-OHZ085>087-WVZ005>009-013-014-016-017-019-025-292015- Boyd-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood- Lincoln-Putnam-Roane-Wirt-Ritchie-Logan- 404 PM EDT Fri Jul 28 2023 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central, northern, southern and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a marginal risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ015-018-026-292015- Kanawha-Calhoun-Boone- 404 PM EDT Fri Jul 28 2023 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central and southern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Severe Thunderstorm Watch. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a marginal risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jul 28, 10:08 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1008 PM EDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM Tstm Wnd Dmg 7 SSE Hurricane 38.34N 81.98W
07/28/2023 Putnam WV 911 Call Center
Corrects time of previous tstm wnd dmg
report from 7 SSE Hurricane. Power lines are
down and in the trees.
&&
FMKLocal storm report, Jul 28, 10:20 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1020 PM EDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM Tstm Wnd Dmg 6 NNW Harts 38.10N 82.18W
07/28/2023 Lincoln WV Emergency Mngr
Corrects time of previous tstm wnd dmg
report from 6 NNW Harts. Trees and lines
down.
&&
FMKLocal storm report, Jul 28, 10:25 PM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1025 PM EDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg Keystone 37.42N 81.44W
07/28/2023 McDowell WV 911 Call Center
Corrects time of previous tstm wnd dmg
report from Keystone. Tree down near
Northfork Fire Department. Blocking 1 lane
and part of another. Going toward town past
FD. No lines down.
&&
FMKLocal storm report, Jul 28, 10:27 PM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1027 PM EDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Dmg 1 S Anawalt 37.32N 81.44W
07/28/2023 McDowell WV 911 Call Center
Corrects time of previous tstm wnd dmg
report from 1 S Anawalt. Two trees down,
power lines down too.
&&
FMKLocal storm report, Jul 28, 10:38 PM EDT, 2 hours 20 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1038 PM EDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 1 SSW Coal City 37.66N 81.22W
07/28/2023 Raleigh WV 911 Call Center
Corrects time of previous tstm wnd dmg
report from 1 SSW Coal City. JUST BEFORE
EPPERLY RD. ADV TREE DOWN IN LIVE POWER
LINES. NO FLAMES OR SPARKS SEEN. POWER IS
OUT. TREE IS BLOCKING MOST OF RDWAY. LINES
NOT DOWN.
&&
FMKLocal storm report, Jul 28, 10:42 PM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1042 PM EDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Tstm Wnd Dmg 1 ENE Crab Orchard 37.75N 81.22W
07/28/2023 Raleigh WV 911 Call Center
Corrects time of previous tstm wnd dmg
report from 1 ENE Crab Orchard. TREE ON THE
LINES AND ITS SMOKING.
&&
FMKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:09 PM EDT | Special Weather Statement | RLX | Kanawha | 21 min |
| Jul 28, 8:22 PM EDT | Special Weather Statement | RLX | Kanawha | 23 min |
| Jul 28, 8:39 PM EDT | Special Weather Statement | RLX | Kanawha | 21 min |
| Jul 28, 9:00 PM EDT | Special Weather Statement | RLX | Fayette | 15 min |
| Jul 29, 2:27 AM EDT | Special Weather Statement | RLX | Nicholas | 33 min |
| Jul 29, 2:51 AM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 12 more | 15 hr |
| Jul 29, 3:41 PM EDT | Special Weather Statement | RLX | McDowell | 19 min |
| Jul 29, 4:31 PM EDT | Special Weather Statement | RLX | Nicholas | 14 min |
| Jul 29, 4:44 PM EDT | Special Weather Statement | RLX | Webster | 16 min |
Nearby
Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.